MAUDE Adverse Event Report: STRYKER SPINE-US XIA LP MONOAXIAL SCREW 6.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA LP MONOAXIAL SCREW 6.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03820645
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw was found broken post operatively.The patient had spinal fusion surgery two and a half years ago.Patient was revised to remove the fractured screw.
 
Additional Manufacturer Narrative
Method: risk assessment; result: the reported event was confirmed via correspondence with the sales rep.The device was not returned, so inspection could not be performed.Two lot numbers were provided by complainant, but it is unknown which lot fractured.Conclusion: as the device was not returned, a definite root cause cannot be determined.Per the ifu the device may have fractured due to fatigue.According to the xia ii ifu, "once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the postoperative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidated.This may result in further side effects or necessitate the early removal of the osteosynthesis device.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.".
 
Event or Problem Description

Brand Name
XIA LP MONOAXIAL SCREW 6.5 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7597826
Report Number3005525032-2018-00038
Device Sequence Number205056
Product Code NKB
UDI-Device Identifier04546540148919
UDI-Public(01)04546540148919
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03820645
Device Catalogue Number03820645
Device Lot NumberB02185/B03697
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR